Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Albany, NY

June 8, 20114 counties in New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2011, 8:28 PM EDT for 4 counties in New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It was in force for 62 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 8:28 PM EDT (00:28 UTC)
Expired
Jun 8, 2011, 9:30 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:30 PM EDTHAIL 0.75Churchtown, NY
Jun 8, 8:30 PM EDTHAIL 1.25Germantown, NY
Jun 8, 8:35 PM EDTHAIL 0.88Hillsdale, NY
Jun 8, 8:45 PM EDTHAIL 1Saugerties, NYHAIL BROKE KITCHEN WINDOW
Jun 8, 8:45 PM EDTHAIL 1.75Tivoli, NY
Jun 8, 8:47 PM EDTHAIL 1Saugerties, NY
Jun 8, 8:49 PM EDTHAIL 1Saugerties, NY
Jun 8, 8:54 PM EDTHAIL 16 E Saugerties, NY
Jun 8, 9:03 PM EDTHAIL 1Falls Village, CT
Jun 8, 9:05 PM EDTHAIL 0.75Red Hook, NY
Jun 8, 9:14 PM EDTHAIL 1Sharon, CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3772 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WUUS51 KALY 090028
SVRALY
CTC005-MAC003-NYC021-027-039-111-090130-
/O.NEW.KALY.SV.W.0092.110609T0028Z-110609T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
828 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 930 PM EDT

* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ADAMS TO PITTSFIELD TO
  CATSKILL...OR ALONG A LINE EXTENDING FROM NORTH ADAMS TO PITTSFIELD
  TO CATSKILL...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   SAVOY AND LIVINGSTON BY 835 PM EDT...
   PINE PLAINS AND LENOX BY 840 PM EDT...
   ANCRAM BY 845 PM EDT...
   LEE...HOUSATONIC...MILLERTON AND COPAKE BY 855 PM EDT...
   SHARON BY 900 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4189 7294 4187 7368 4204 7472 4246 7383
      4251 7336 4271 7328 4273 7324 4271 7295
      4267 7298 4263 7294 4239 7300 4238 7306
      4233 7306 4231 7299 4225 7299 4209 7307
      4204 7305 4204 7300 4197 7302 4197 7289
TIME...MOT...LOC 0028Z 270DEG 29KT 4262 7303 4243 7324
          4218 7382

$$

WASULA
1 follow-up statement
963 
WWUS51 KALY 090056
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT WED JUN 8 2011

CTC005-MAC003-NYC021-027-039-111-090130-
/O.CON.KALY.SV.W.0092.000000T0000Z-110609T0130Z/
LITCHFIELD CT-BERKSHIRE MA-GREENE NY-ULSTER NY-DUTCHESS NY-
COLUMBIA NY-
856 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR COLUMBIA...NORTHERN DUTCHESS...NORTHEASTERN ULSTER...SOUTHEASTERN
GREENE...SOUTHERN BERKSHIRE AND NORTHERN LITCHFIELD COUNTIES...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BECKET TO 7 MILES
NORTHEAST OF WASHINGTON TO CRARYVILLE...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF PITTSFIELD TO 13 MILES EAST OF PITTSFIELD
TO 11 MILES SOUTHEAST OF HUDSON...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GREEN RIVER...LEISURE LEE...EAST LEE AND ALANDER BY 900 PM EDT...
  ALFORD...BECKET...EGREMONT PLAIN AND TACONIC BY 905 PM EDT...
  NEWSBOY STATUE AND BROOKSIDE BY 910 PM EDT...

THERE HAVE BEEN NUMEROUS REPORTS OF QUARTER TO GOLF BALL SIZE HAIL 
IN NORTHEASTERN ULSTER...AND NORTHWESTERN DUTCHESS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4189 7294 4187 7368 4207 7439 4229 7392
      4235 7376 4238 7335 4243 7315 4243 7306
      4243 7302 4238 7308 4239 7300 4238 7306
      4233 7306 4231 7299 4225 7299 4209 7307
      4204 7305 4204 7300 4197 7302 4197 7289
TIME...MOT...LOC 0054Z 270DEG 29KT 4237 7296 4243 7296
          4218 7354

$$

WASULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:25 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 8, 8:25 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
825 PM EDT WED JUN 8 2011

.SYNOPSIS...
HIGH PRESSURE ALONG THE ATLANTIC SEABOARD WILL KEEP HOT AND HUMID
CONDITIONS OVER THE REGION INTO TOMORROW. SCATTERED SHOWERS AND
THUNDERSTORMS WILL IMPACT PORTIONS OF UPSTATE NEW YORK THIS
EVENING...AND SOME OF THESE THUNDERSTORMS MAY BE SEVERE. A COLD
FRONT WILL MOVE ACROSS THE REGION TOMORROW AFTERNOON INTO THE EARLY
EVENING WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS.  HIGH
PRESSURE WILL BUILD INTO THE REGION FROM NEAR JAMES BAY ON
FRIDAY...WITH COOLER AND LESS HUMID CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 800 PM...OVER THE PAST FEW HOURS SEVERE STM WATCH 440 HAS BEEN
EXPANDED TO THE ENTIRE FORECAST AREA. WILL LIKELY BE DISCONTINUING
THE WATCH FOR THE NW PART OF THE FORECAST AREA AROUND 900 PM. THE
2000-4000 JOULE/KG CAPES OVER THE REGION HAS RESULTED IN HAIL
REPORTS UP TO 3 INCHES IN SIZE. MORE STORMS UPSTREAM IN SOUTHEAST
ONTARIO WHICH AFFECT THE REGION LATER TONIGHT IF THEY HOLD TOGETHER.

****PREVIOUS DISCUSSION****
AS OF 430 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
THE NRN TWO THIRDS OF THE FCST AREA. THIS INCLUDES THE CAPITAL
REGION...SCHOHARIE VALLEY...SRN VT NORTHWARD. AN IMPRESSIVE SQUALL
LINE CONTINUES TO APPROACH NRN NY FROM SE ONTARIO. THE SEVERE
THUNDERSTORM WATCH RUNS UNTIL 10 PM EDT. DAMAGING WINDS WILL BE THE
MAIN THREAT BASED ON SOME GROUND TRUTH FROM SE ONTARIO. THIS SQUALL
LINE IS TAPPING INTO EXTREME AMOUNTS OF INSTABILITY OVER THE REGION.
POPS HAVE BEEN INCREASED AND DAMAGING AND LARGE HAIL WILL BE THE
MAIN THREATS WHICH HAVE BEEN ADDED TO THE GRIDDED FORECASTS.

PREVIOUS NEAR TERM...
AS OF 330 PM EDT...A STEAMY AIR MASS CONTINUES TO IMPACT THE
REGION WITH MAXIMUM TEMPS FLIRTING WITH RECORD VALUES IN A FEW
LOCATIONS. A H500 SUBTROPICAL RIDGE OVER THE MID ATLANTIC
COAST...AND WRN ATLANTIC CONTINUES TO FUNNEL THE HOT AND HUMID AIR
OVER THE REGION. SOME SIGNIFICANT CHANGES ARE COMING FOR TOMORROW
AS A COLD FRONT MOVES THROUGH. WE ARE CURRENTLY MONITORING A LINE
OF CONVECTION OVER SE ONTARIO THAT HAS INITIATED AHEAD OF A
PREFRONTAL TROUGH. THE MAIN SFC COLD FRONT CONTINUES TO LAG NORTH
AND WEST OVER THE UPPER MIDWEST...NRN GREAT LAKES REGION...AND SE
ONTARIO. WITH TEMPS RANGING FROM THE L80S OVER THE MTNS TO L90S IN
THE VALLEYS...AND DEWPTS IN THE 60S TO NEAR 70F...THE LAPSE DATA
YIELDS LARGE AMOUNTS OF SBCAPE OVER THE FCST AREA. THE SBCAPE
VALUES CURRENTLY RANGE FROM 2000-5000 J/KG. PWAT VALUES CONTINUE
TO RANGE FROM 1-1.5 INCHES OVER THE REGION. PLENTY OF MOISTURE AND
INSTABILITY IN PLACE...JUST THE CLEAREST FOCUSING/LIFTING
MECHANISM REMAINS UPSTREAM. WE HAVE INCREASED THE POPS TO CHC
VALUES WITH A THREAT OF SOME THUNDERSTORMS BEING SEVERE WITH HAIL
OR DAMAGING WINDS WITH THE LARGE AMOUNTS OF DCAPE /1000-1500 J
KG/...AND STEEP MID LEVEL LAPSE RATES OF 6.5-7 C/KM. WE PLACED
SOME SLIGHT CHANCE VALUES FURTHER SOUTH AND EAST IN CASE AN
OUTFLOW BOUNDARY GENERATES ANY NEW CONVECTION...OR ANY DISSIPATING
CONVECTION REACHES THESE AREAS.

IT SHOULD BE NOTED THE HIRES WRF HAS VERY LITTLE CONVECTION LATE
THIS PM AND PRIOR TO MIDNIGHT...AND THE 3KM HRRR COLUMNAR BASE REF
PRODUCT HAS TWO SEPARATE AREAS...ONE OVER THE NRN-CNTRL AREAS OF
THE FCST AREA...AND ONE OVER THE SRN TIER. THIS APPEARS TO BE
INITIALIZED OFF. THE OVERNIGHT PERIOD CONTINUE SLIGHT CHC POPS AS
THE COLD FRONT GETS CLOSER TOWARDS THE ST LAWRENCE RIVER VALLEY.
SLIGHT CHC POPS ARE USED IN THE GRIDS NORTH OF THE MOHAWK RIVER
VALLEY...AND CAPITAL REGION BTWN MIDNIGHT AND 6 AM. MIN TEMPS WILL
BE VERY BALMY WITH LOWS IN THE LOWER TO MID60S OVER THE MTNS...AND
MID 60S TO L70S IN THE VALLEYS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...WE CONCUR WITH THE SPC DAY 2 GRAPHIC WITH A SLIGHT RISK
OVER THE ENTIRE REGION. LARGE AMOUNTS /1000-3000 J/KG/ OF SFC OR
MIXED LAYER CAPE REMAINS OVER THE FORECAST AREA AHEAD OF THE
FRONTAL BOUNDARY. THERE IS EVIDENCE OF AN ELEVATED MIXED LAYER
/EML/ ON THE FCST SOUNDINGS FROM THE NAM/GFS. H500-700 LAPSE RATES
ARE VERY STEEP WITH VALUES AROUND 7C/KM. LOW AND MID LEVEL HEIGHTS
FALL AHEAD OF THE FRONT. 0-6KM DEEP SHEAR VALUES RANGE FROM 25-40
KTS. THE LOW LEVEL JET ISN/T OVERLY IMPRESSIVE. LARGE HAIL AND
DAMAGING WINDS LOOK TO BE THE MAIN THREATS WITH MULTI-CELLULAR
CONVECTION AND PERHAPS AN ISOLD SUPERCELL OR TWO. MAX TEMPS WILL
BE SULTRY AGAIN WITH HIGHS IN THE M80S TO L90S IN THE
VALLEYS...AND U70S TO M80S OVER THE HILLS AND MTNS. THESE TEMPS
ARE CLOSER TO THE GFSMOS.

THURSDAY NIGHT...THE SHOWERS AND THUNDERSTORMS END FROM NW TO SE
IN THE EARLY EVENING. A MUCH COOLER AND DRIER AIR MASS BUILDS IN
WITH TEMPS CLOSER TO NORMALS FOR EARLY TO MID JUNE. HUMIDITY
LEVELS WILL BE MUCH MORE COMFORTABLE.

FRIDAY...THE NAM IS AGGRESSIVE RIDGING IN A SFC HIGH SOUTH OF JAMES
BAY. THE NAM/SREF IS DRY OVER THE REGION WITH H850 TEMPS AROUND
+10C. THE GFS HANGS THE FRONT OVER PA AND NJ. WE PLACED A SLIGHT
CHC OF SHOWERS OVER THE SRN TIER LATE IN THE DAY. HIGHS WILL
GENERALLY BE IN THE 70S WITH SOME U60S.

FRIDAY NIGHT... THE MEDIUM RANGE GUIDANCE IS VARIABLE IN TERMS OF
THE WARM ADVECTION PCPN AHEAD OF THE OLD COLD FRONT RETURNING
NORTHWARD AS A WARM FRONT. WE LEFT A SLIGHT CHC OF SHOWERS IN FOR
THE OVERNIGHT PERIOD UP TO THE MOHAWK RIVER VALLEY AND THE CAPITAL
REGION.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE PERIOD STARTS OUT SATURDAY WITH AN APPROACHING OCCLUDED
FRONT...AS LOW PRESSURE STARTS TO LIFT NORTHEASTWARD ACROSS THE
CENTRAL GREAT LAKES. MOISTURE WILL RETURN AS ISENTROPIC LIFT
INCREASES DURING THE DAY. AT THIS TIME IT APPEARS THERE WILL BE NO
INSTABILITY...SO WILL MENTION JUST SCATTERED SHOWERS AT THIS TIME.
CLOUDS SHOULD INCREASE RAPIDLY ON SATURDAY MORNING WITH SHOWERS
MOVING IN FROM THE WEST. TEMPS WILL BE COOL WITH THE CLOUDS AND
SHOWERS AROUND. SOME TIMING DIFFERENCES EXIST IN THE MODELS WITH
REGARDS TO PRECIP TIMING...WITH THE ECMWF FASTEST...THE NAM THE
SLOWEST AND THE GFS IN THE MIDDLE. AT LEAST ENOUGH CONFIDENCE FOR 50
PERCENT POPS SATURDAY AFTERNOON AND OVERNIGHT AS THE OCCLUDED FRONT
SLOWLY PROPAGATES EASTWARD.

ON SUNDAY THERE IS A CHANCE WE COULD BRIEFLY GET INTO A WARM SECTOR
AS LOW PRESSURE TRACKS INTO ONTARIO/QUEBEC AND BECOMES A VERTICALLY
STACKED CUT-OFF. THE THREAT OF THUNDER DEPENDS ON IF ANY BREAKS OF
SUNSHINE CAN OCCUR BEFORE THE OCCLUDED FRONT OR TRIPLE POINT MOVES
THROUGH. THE DEGREE OF SURFACE WARMING WILL ALSO BE HIGHLY DEPENDENT
ON ANY SUNSHINE. WILL MENTION HIGHS IN THE MID TO UPPER 70S IN THE
VALLEYS WITH CHANCE THUNDER FOR SUNDAY ONLY. A FEW SHOWERS MAY
LINGER INTO SUNDAY NIGHT AS THE FRONT GRADUALLY PUSHES THROUGH.

A SECONDARY COOL FRONT OR SURFACE TROF AND ASSOCIATED UPPER LEVEL
DISTURBANCE MAY MOVE THROUGH ON MONDAY...AS THE CUT-OFF LOW MOVES
INTO EASTERN QUEBEC/NORTHERN NEW ENGLAND. THIS SYSTEM MAY BRING
ISOLATED TO SCATTERED SHOWERS. IT THEN APPEARS THAT A SURFACE RIDGE
OF HIGH PRESSURE WILL DRIFT ACROSS THE AREA TUESDAY INTO WEDNESDAY
WITH A W-NW FLOW ALOFT...WHICH SHOULD YIELD DRY CONDITIONS AND
SEASONABLE TEMPS.

THE NEXT SYSTEM LOOKS TO APPROACH THE REGION FROM THE MIDWEST LATE
WEDNESDAY INTO THURSDAY WITH MORE UNSETTLED WEATHER.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SEVERE TSTMS HAVE CLEARED THE KGFL/KALB TAF SITES AND WILL LIKELY
PASS TO THE NORTH OF KPOU THROUGH MIDNIGHT. OTHERWISE EXPECT VFR
CONDITIONS EARLY TONIGHT...BECOMING MAINLY MVFR CONDITIONS DUE TO
FOG BETWEEN 06Z AND ABOUT 13Z. THERE MAY ALSO BE ANOTHER ROUND OF
CONVECTION LATER TONIGHT IF CONVECTION CURRENTLY OCCURING ACROSS
SOUTHEAST ONTARIO WAS TO HOLD TOGETHER. MAINLY VFR CONDITIONS FOR
THURSDAY... BUT WITH THE COLD FRONT APPROACHING AND MOVING
THROUGH...STRONG TO SEVERE CONVECTION WILL BE POSSIBLE ONCE AGAIN.
HAVE FORECAST CB AND VCSH FOR NOW AFTER 18Z SINCE PINPOINTING THE
TIME OF ANY CONVECTION FROM NOW WOULD BE DIFFICULT.

WINDS WILL GENERALLY BE SOUTHWEST AT 5 TO 10 KTS EARLY
TONIGHT...BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT...BUT STRONGER
WINDS POSSIBLE IF ANY NEW CONVECTION OCCURS LATER TONIGHT. WINDS
WILL BECOME WESTERLY AT 10 TO 15 KTS WITH GUSTS TO 20 KTS.

OUTLOOK...
THU NT...VFR/MVFR. SCT -SHRA/-TSRA.
FRI-FRI NT...VFR. NO SIG WX.
SAT...VFR/MVFR. CHC -SHRA.
SUN...VFR/MVFR/ CHC -SHRA/-TSRA
MON...VFR. NO SIG WX.

&&

.FIRE WEATHER...
ISOLDATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AHEAD OF A PREFRONTAL THROUGH TONIGHT. MORE SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT TOMORROW INTO
TOMORROW NIGHT

RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 90 AND 100 PERCENT.
WINDS...OUTSIDE OF CONVECTION...WILL BE LIGHT AND VARIABLE.

RELATIVE HUMIDITIES WILL RANGE FROM 40 TO 60 PERCENT ACROSS THE
REGION TOMORROW AFTERNOON. THE WINDS WILL BE FROM THE WEST OR
SOUTHWEST AT 10 TO 20 MPH.

THE WINDS WILL CONTINUE TO SHIFT TO THE W/NW AT 10-15 MPH THURSDAY
NIGHT WITH RH VALUES LOWERING TO 75 TO 100 PERCENT.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS THE NEXT 5
DAYS.

SCATTERED THUNDERSTORMS TONIGHT INTO THURSDAY MAY PRODUCE HEAVY
RAINFALL WITH SOME POOR DRAINAGE OR SMALL STREAM FLOODING.
ALSO...ANY THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA WILL
YIELD SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING
TOO. MANY LOCATIONS NEED SOME RAINFALL DUE TO THE RELATIVELY DRY
STRETCH OVER THE PAST 2-3 WEEKS. THE ALBANY INTERNATIONAL AIRPORT
HAS NOT HAD A TENTH OF AN INCH OF RAINFALL OR MORE...SINCE MAY
20TH.

DRY CONDITIONS LOOK TO LAST ONLY INTO FRIDAY. THE FRONTAL BOUNDARY
LIFTS NORTHWARD AS A WARM FRONT WITH PERIODS OF SHOWERS AND
PERHAPS THUNDERSTORMS POSSIBLE ON THE WEEKEND.

PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR
DETAILS ON LAKE CHAMPLAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY...
LOCATION 	TEMP 	YEAR
ALB 		93	1984
GFL		92	1984
POU		95	1984
DDH		89	2007
AQW		89	2007
PSF		90	1938

LAST TIME ALB WAS AT OR ABOVE 95F WAS JULY 6 2010

THE

*DATA FROM XMACIS

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM/WASULA
NEAR TERM...GJM/WASULA
SHORT TERM...WASULA
LONG TERM...JPV
AVIATION...GJM
FIRE WEATHER...
HYDROLOGY...WASULA
CLIMATE...
Hazardous weather outlook, Jun 8, 8:00 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT WED JUN 8 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-100000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
800 PM EDT WED JUN 8 2011

...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS GREATER THAN OF EQUAL TO 58 MPH...AND LARGE HAIL ONE INCH OR
GREATER IN DIAMETER. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD
FRONT AND MOVE FROM WEST TO EAST AROUND 35 MPH.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY...
SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON...
SARATOGA...WARREN...GREENE...COLUMBIA...ULSTER...DUTCHESS...
BERKSHIRE...LITCHFIELD...BENNINGTON...AND WINDHAM COUNTIES.

In the hours before

Local storm report, Jun 8, 8:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     JOHNSBURG               43.52N 73.96W
06/08/2011                   WARREN             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

0657 PM     TSTM WND DMG     CHESTERTOWN             43.65N 73.80W
06/08/2011                   WARREN             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

0650 PM     TSTM WND DMG     2 N SOUTH HORICON       43.68N 73.76W
06/08/2011                   WARREN             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

&&

SDIRIENZ
Local storm report, Jun 8, 8:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
812 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/08/2011  M1.00 INCH       BERKSHIRE          MA   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 8:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
813 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/08/2011  E1.50 INCH       BERKSHIRE          MA   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 8:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
815 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/08/2011  E1.75 INCH       BERKSHIRE          MA   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 8:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             EAST CHATHAM            42.41N 73.53W
06/08/2011  E1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 8:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
825 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     LENOX                   42.36N 73.29W
06/08/2011                   BERKSHIRE          MA   AMATEUR RADIO

            *** 1 INJ *** TREES DOWN

&&

SDIRIENZ

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:00 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster45 min
Jun 8, 8:02 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer43 min
Jun 8, 9:07 PM EDTSevere Thunderstorm WarningALYDutchess53 min
Jun 8, 9:30 PM EDTSevere Thunderstorm WarningALYDutchess49 min
Jun 8, 9:36 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Warren69 min
Jun 8, 10:45 PM EDTSpecial Weather StatementALYSchoharie30 min
Jun 8, 11:00 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie60 min
Jun 8, 11:59 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Ulster61 min
Jun 9, 12:21 AM EDTSevere Thunderstorm WarningALYColumbia42 min
Jun 9, 12:52 AM EDTSpecial Weather StatementALYUlster23 min
Jun 9, 12:58 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster62 min
Jun 9, 8:19 AM EDTSpecial Weather StatementALYWarren26 min
Jun 9, 9:04 AM EDTSpecial Weather StatementALYWarren41 min
Jun 9, 9:13 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min
Jun 9, 11:59 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren61 min
Jun 9, 12:42 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie63 min
Jun 9, 12:48 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren57 min
Jun 9, 1:00 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren, Washington75 min
Jun 9, 1:41 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie64 min
Jun 9, 1:48 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady57 min
Jun 9, 2:08 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington67 min
Jun 9, 2:17 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren, Washington73 min
Jun 9, 2:37 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie53 min
Jun 9, 2:55 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer65 min
Jun 9, 3:10 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington50 min
Jun 9, 3:43 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Rensselaer62 min
Jun 9, 3:49 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster56 min
Jun 9, 4:11 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster64 min
Jun 9, 4:27 PM EDTSevere Thunderstorm WarningALYDutchess63 min
Jun 9, 4:46 PM EDTAreal Flood AdvisoryALYDutchess2 hr
Jun 9, 5:52 PM EDTSpecial Weather StatementALYHamilton, Herkimer38 min
Jun 9, 7:17 PM EDTSpecial Weather StatementALYWashington28 min
Jun 8, 8:07 PM EDTSevere Thunderstorm WarningALYBerkshire38 min
Jun 9, 3:54 PM EDTSevere Thunderstorm WarningALYBerkshire51 min
Jun 9, 1:50 AM EDTSpecial Weather StatementALY25 min
Jun 9, 9:10 AM EDTSpecial Weather StatementALY50 min
Jun 9, 4:45 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region45 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.